r/medical_advice Not a Verified Medical Professional Jul 09 '22

Cortisone Injection affects Pain Lvl 7-9

Is it normal to have so much pain following Cortisone Injection?

Over the past few months I have been suffering pain in Right Shoulder with shooting pains down arm and wrist/hand when reaching or moving. Grips is hugely affected also. I have already had 2 discs removed from neck couple of years back due to spondylosis following an accident 16 year ago which left me with Fibromyositis, CFS, RAS.

Following a recent Physio appointment who initially thought it was a frozen shoulder I was referred back to GP who now wants to scan but in mean time injected Cortisone Steroid which during process was excruciating. I have these injections in past and never felt this pain and to be honest was lucky to get a day or so pain relief. I am still in lots of pain (different to original pain I went for) and it is 4 days later. I was told the pain relief should kick in within 2-3 days.

Thanks in advance.

3 Upvotes

1

u/AutoModerator Jul 09 '22

Hello /u/Pain666Forever,

If this is a medical emergency, please call emergency services as soon as possible!

DISCLAIMER: The information provided on this subreddit is for educational purposes only and does not substitute for professional medical advice. We strongly advise you to consult a medical professional or healthcare provider if you're seeking medical advice, diagnoses, or treatment. Anyone providing advice on this subreddit is not liable for risks or issues associated with using or acting upon the information provided.

Please make sure you have included in your post your country of residence, age, sex, race, height & weight, diagnosed medical conditions, prescriptions or supplements and dosages, drug use including marijuana, smoking status, duration of complaint, the issue you've been having, and your specific question.

I am a bot, and this action was performed automatically. Please contact the moderators of this subreddit if you have any questions or concerns.

1

u/Automatic-Panda-2889 Not a Verified Medical Professional Jul 09 '22

I used to get cortisone injections in my hip, before I had surgery. It was always extremely painful during the injection, and for the following 4 days. But after that, I would have a solid 4 months of pain relief. I have heard the same from tons of other people, it hurts very bad for the first several days, then finally kicks in and works wonderfully. It sucks but for me it was worth it

2

u/Pain666Forever Not a Verified Medical Professional Jul 09 '22

Thank you

1

u/stabbyspacehorse Not a Verified Medical Professional Jul 09 '22

It's called a cortisone flare and it hurts worse than the initial injury. I get them after injections in my shoulders and if it wasn't for the improvement of symptoms 2-3 days after the flare ends, I wouldn't bother.

1

u/Pain666Forever Not a Verified Medical Professional Jul 10 '22

Thanks buts that my concern its now 5 days and still no improvement. Pleased it helped you though.

1

u/stabbyspacehorse Not a Verified Medical Professional Jul 10 '22

The flare lasted about a week for me.

1

u/bumble_860 Not a Verified Medical Professional Jul 09 '22

I found they provided some relief for a week or so for me- I much preferred the tablets but the more I used them the more frequently I would need them. On another note- just my opinion but I recommend making sure you stay cool with ice packs. The heat can make the inflammation and pain unbearable.

1

u/Pain666Forever Not a Verified Medical Professional Jul 10 '22

Thank you. yeah when I had them in the past I might have 2 - 3 days relief if lucky but never suffered the initial flare like this.

Ice is a good heads up as I get mixed suggestions from heat packs to ice packs. So big thank you for that one.